Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 339, NWS Norman, OK

June 13, 2021Archer County, Baylor County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 9:45 PM CDT for Archer County, Baylor County, Wilbarger County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 9:45 PM CDT (02:45 UTC)
Expired
Jun 13, 2021, 10:30 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Archer County, TX, Baylor County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 69 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2512 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WUUS54 KOUN 140245
SVROUN
TXC009-023-487-140330-
/O.NEW.KOUN.SV.W.0339.210614T0245Z-210614T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
945 PM CDT Sun Jun 13 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northwestern Archer County in northern Texas...
  Southeastern Wilbarger County in northern Texas...
  Northeastern Baylor County in northern Texas...

* Until 1030 PM CDT.

* At 945 PM CDT, a severe thunderstorm was located near Lake
  Diversion, moving south at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dundee, Lake Diversion and Lake Kickapoo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3351 9907 3389 9911 3391 9896 3389 9895
      3384 9895 3383 9892 3357 9879
TIME...MOT...LOC 0245Z 348DEG 21KT 3375 9897 

HAIL...1.00IN
WIND...60MPH
 
$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:25 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 13, 7:25 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
725 PM CDT Sun Jun 13 2021

...New SHORT TERM, AVIATION...

.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021

Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.

Bunker

&&

.SHORT TERM...
(Tonight through Monday)
Issued at 722 PM CDT Sun Jun 13 2021

Convection around the northeastern periphery of the MCV is
expected to continue its slow diminishment beyond sunset. The
scattered storms nearer the circulation are expected to persist as
they gradually move south through northern Texas this evening.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM CDT Sun Jun 13 2021

A broad, mid-level ridge will continue to build across the Desert
Southwest and vicinity throughout next week. This ridge will
attempt to break down by late next week into the weekend. Medium
range models are hinting at the potential for a shortwave trough
moving through the Southern Plains that could bring chances for
showers and storms next weekend.

With the aforementioned mid-level ridge positioned just upstream
of the Southern Plains, above normal temperatures are expected
throughout the area for most of the period. Dewpoints, however,
will feel a little drier relative to the last week as they are
forecasted to be in the mid 60s all week. Nevertheless, heat will
be the primary concern in the long term, so be weather aware!

Bunker

&&

.AVIATION...
(00Z TAFS)und
Issued at 722 PM CDT Sun Jun 13 2021

VFR conditions and light winds are expected underneath the surface
MSLP ridge through Monday afternoon. Scattered thunderstorms over
the southwester quarter of Oklahoma may affect some TAF sites
until after sunset today.

&&

.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  92  68  93 /  20   0   0   0
Hobart OK         70  95  69  96 /  20   0   0   0
Wichita Falls TX  71  94  70  95 /  30   0   0   0
Gage OK           67  94  69  95 /  10   0  10   0
Ponca City OK     64  93  67  94 /   0   0   0   0
Durant OK         71  93  70  94 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 1 AM CDT Monday for OKZ028>032-040>043-
     046>048-050>052.

TX...None.
&&

SHORT TERM...09
LONG TERM....13
AVIATION...09
Hazardous weather outlook, Jun 13, 3:26 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Norman OK
326 PM CDT Sun Jun 13 2021

OKZ004>048-050>052-TXZ083>090-141645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
326 PM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms will likely redevelop across portions of western and
southwestern Oklahoma later this afternoon, and then move into
north Texas this evening. A few severe thunderstorms will be
possible, with hail up to the size of quarters and wind gusts
up to 60 mph. Localized heavy rainfall may also result in minor
flooding.

.Heat...
Heat index values will climb to between 100 and 105
degrees across western north Texas and portions of southern
Oklahoma this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Chances for thunderstorms return to parts of northern Oklahoma late
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 13, 8:15 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
815 PM CDT Sun Jun 13 2021

OKZ005-011-140145-
Major OK-Woods OK-
815 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major and
southeastern Woods Counties Until 845 PM CDT...

AT 812 PM CDT, a strong thunderstorm was located 10 miles southeast
of Waynoka. This storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3643 9867 3640 9878 3650 9888 3655 9871
TIME...MOT...LOC 0112Z 161DEG 2KT 3646 9876

MAD
Special weather statement, Jun 13, 8:17 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
817 PM CDT Sun Jun 13 2021

TXZ090-140145-
Clay TX-
817 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Clay County Until 845 PM
CDT...

AT 815 PM CDT, a strong thunderstorm was located 5 miles south of
Henrietta. This storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3371 9805 3366 9823 3379 9828 3385 9811
TIME...MOT...LOC 0115Z 161DEG 2KT 3374 9818

MAD
Special weather statement, Jun 13, 8:43 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
843 PM CDT Sun Jun 13 2021

OKZ046-140215-
Carter OK-
843 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Carter County Until
915 PM CDT...

AT 840 PM CDT, a strong thunderstorm was located near Ardmore, moving
south at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3430 9727 3430 9709 3409 9701 3408 9731
TIME...MOT...LOC 0140Z 355DEG 5KT 3421 9718

MAD
Special weather statement, Jun 13, 9:16 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
916 PM CDT Sun Jun 13 2021

OKZ052-140245-
Bryan OK-
916 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Bryan County Until
945 PM CDT...

AT 912 PM CDT, a strong thunderstorm was located near Colbert, moving
south at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near Lake Texoma get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now. Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3372 9637 3375 9641 3378 9643 3377 9650
      3382 9652 3382 9653 3388 9657 3391 9631
      3377 9628 3377 9629 3375 9631 3372 9631
      3370 9632 3369 9636
TIME...MOT...LOC 0212Z 352DEG 3KT 3382 9648

WR
Special weather statement, Jun 13, 9:31 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
931 PM CDT Sun Jun 13 2021

TXZ085-086-088-089-140300-
Wichita TX-Archer TX-Wilbarger TX-Baylor TX-
931 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita...
northwestern Archer...southeastern Wilbarger and northeastern Baylor
Counties Until 1000 PM CDT...

AT 929 PM CDT, a strong thunderstorm was located 8 miles northwest of
Lake Diversion, moving south at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Electra, Dundee, Mankins and Lake Diversion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3403 9916 3405 9887 3370 9873 3372 9911
TIME...MOT...LOC 0229Z 352DEG 23KT 3391 9903

WR
Local storm report, Jun 13, 9:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     4 SW COMANCHE           34.33N 98.02W
06/13/2021                   STEPHENS           OK   TRAINED SPOTTER

            POWERLINES DOWNED. TIME ROUGHLY ESTIMATED BY
            RADAR.

&&

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:01 PM CDTSpecial Weather StatementOUNWichita29 min
Jun 13, 7:25 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger50 min
Jun 13, 7:42 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Hardeman, Wilbarger33 min
Jun 13, 8:09 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Hardeman, Knox, Wilbarger36 min
Jun 13, 8:17 PM CDTSpecial Weather StatementOUNClay28 min
Jun 13, 8:41 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger49 min
Jun 13, 9:29 PM CDTSevere Thunderstorm WarningOUNFoard, Knox41 min
Jun 13, 9:31 PM CDTSpecial Weather StatementOUNWichita29 min
Jun 13, 10:30 PM CDTSpecial Weather StatementOUNArcher30 min
Jun 14, 4:59 AM CDTSpecial Weather StatementOUNBaylor31 min
Jun 14, 5:28 AM CDTSpecial Weather StatementOUNBaylor47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.